Sign inSubmit
ArticleMetrics
Case Report · Open access · Published 4 September 2020

A Reasonable Outcome with Systemic Corticosteroids in a Case of Ibuprofen Induced Stevens-Johnson Syndrome

Elif Güdeloğlu1 & Volkan Emir Altan1

American Journal of Immunology, Volume 16, Issue 1, pp. 27–30 · doi.org/10.3844/ajisp.2020.27.30

7,451 accesses4,076 downloads2 citations (Crossref)Metrics
Cite Check for updates

Abstract

Both Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) are idiosyncratic severe mucocutaneous reactions, usually to drugs or infections, characterized by blistering and epithelial sloughing. Although rare, SJS and TEN are destructive diseases; in serious cases the acute phase may be followed by a variety of systemic complications, including multiorgan failure and death. Ibuprofen is a universal antipyretic and analgesic non-steroidal antiinflammatory drug which is widely used in practice and considered as relatively safe. Hereby we introduce an Ibuprofen induced SJS case in a 14-year-old Somalian female with chief complaint of extensive skin rashes accompanied by ulceration, mild fever and difficulty in swallowing for two days. Soon after the patient was diagnosed as Ibuprofen associated SJS, she was treated with systemic corticosteroids in addition to general measures. The sign and symptoms started to resolute as soon as the second day of approval and at the seventh day the patient was discharged from the hospital. It was noteworthy that the findings of SJS/TEN appeared in relatively shorter time after the usage of accused drug compared to the previous knowledge, as well as it was remarkable. In addition, it is noticeable, that easily accessible drugs such as ibuprofen, which are frequently used in children, are not as innocent as it is thought. Moreover that is important to inform and closely follow the patients for the development of delayed drug hypersensitivity reactions.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Güdeloğlu, E. & Altan, V. E. (2020). A Reasonable Outcome with Systemic Corticosteroids in a Case of Ibuprofen Induced Stevens-Johnson Syndrome. American Journal of Immunology, 16(1), 27–30. https://doi.org/10.3844/ajisp.2020.27.30

Licence
CC BY 3.0
Issue
Volume 16, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Reasonable Outcome with Systemic Corticosteroids in a Case of Ibuprofen Induced Stevens-Johnson SyndromeAmerican Journal of Immunology · Volume 16, Issue 1 · pp. 27–30 · CC BY 3.0Download